Alert archive / California / High Wind Warnings in 2019
High Wind Warning 7, NWS Hanford, CA
NWS Hanford, CA issued this high wind warning at Apr 8, 2019, 5:36 PM PDT. It took effect at Apr 9, 2019, 12:00 PM PDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2019, 5:36 PM PDT (00:36 UTC)
- In effect from
- Apr 9, 2019, 12:00 PM PDT
- Expired
- Apr 10, 2019, 1:14 AM PDT
- In force
- 13 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
273 WWUS76 KHNX 090036 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 536 PM PDT Mon Apr 8 2019 CAZ195>199-090845- /O.NEW.KHNX.HW.W.0007.190409T1900Z-190410T0900Z/ Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley- Kern County Desert- 536 PM PDT Mon Apr 8 2019 ...HIGH WIND WARNING IN EFFECT FROM NOON TUESDAY TO 2 AM PDT WEDNESDAY... The National Weather Service in Hanford has issued a High Wind Warning, which is in effect from noon Tuesday to 2 AM PDT Wednesday. * WINDS...Northwest 30 to 40 mph with gusts up to 60 mph. * TIMING...From Noon on Tuesday through 2 AM PST on Wednesday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ179-090845- /O.NEW.KHNX.WI.Y.0024.190409T1900Z-190410T0900Z/ Westside Hills- 536 PM PDT Mon Apr 8 2019 ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 2 AM PDT WEDNESDAY... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from noon Tuesday to 2 AM PDT Wednesday. * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * TIMING...From Noon on Tuesday through 2 AM PST on Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
776 WWUS76 KHNX 090834 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 134 AM PDT Tue Apr 9 2019 CAZ195>199-091700- /O.CON.KHNX.HW.W.0007.190409T1900Z-190410T0900Z/ Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley- Kern County Desert- 134 AM PDT Tue Apr 9 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 2 AM PDT WEDNESDAY... * WINDS...Northwest 30 to 40 mph with gusts up to 60 mph. * TIMING...From Noon today through 2 AM PST on Wednesday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ179-091700- /O.CON.KHNX.WI.Y.0024.190409T1900Z-190410T0900Z/ Westside Hills- 134 AM PDT Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 2 AM PDT WEDNESDAY... * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * TIMING...From Noon today through 2 AM PST on Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BSO
480 WWUS76 KHNX 091655 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 955 AM PDT Tue Apr 9 2019 CAZ195>199-100200- /O.CON.KHNX.HW.W.0007.190409T1900Z-190410T0900Z/ Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley- Kern County Desert- 955 AM PDT Tue Apr 9 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WINDS...Northwest 30 to 40 mph with gusts up to 70 mph. * TIMING...From Noon today through 2 AM PST on Wednesday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ180>189-100200- /O.EXA.KHNX.WI.Y.0024.190409T1900Z-190410T0900Z/ San Joaquin Confluence-Merced and Madera- Western San Joaquin Valley-Foggy Bottom-Fresno-Tulare County- Southern Kings County-Western Kern County-Eastern Kern County- Bakersfield- 955 AM PDT Tue Apr 9 2019 ...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT WEDNESDAY... The National Weather Service in Hanford has issued a Wind Advisory for the San Joaquin Valley, which is in effect until 2 AM PDT Wednesday. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * TIMING...From Noon today through 2 AM PST on Wednesday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ179-100200- /O.CON.KHNX.WI.Y.0024.190409T1900Z-190410T0900Z/ Westside Hills- 955 AM PDT Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...From Noon today through 2 AM PST on Wednesday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Molina
580 WWUS76 KHNX 100032 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 532 PM PDT Tue Apr 9 2019 CAZ195>199-100845- /O.CON.KHNX.HW.W.0007.000000T0000Z-190410T0900Z/ Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley- Kern County Desert- Including the cities of Lake Isabella, Tehachapi, Grapevine, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 532 PM PDT Tue Apr 9 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WINDS...Northwest 30 to 40 mph with gusts up to 70 mph. * TIMING...From Noon today through 2 AM PST on Wednesday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CAZ179>189-100845- /O.CON.KHNX.WI.Y.0024.000000T0000Z-190410T0900Z/ West Side Hills-San Joaquin Confluence-Merced and Madera- Western San Joaquin Valley-Foggy Bottom-Fresno-Tulare County- Southern Kings County-Western Kern County-Eastern Kern County- Bakersfield- Including the cities of Avenal, Coalinga, Los Banos, Mendota, Merced, Five Points, Hanford, Lemoore, Corcoran, Fresno, Goshen, Visalia, Alpaugh, Delano, and Bakersfield 532 PM PDT Tue Apr 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT WEDNESDAY... * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * TIMING...From Noon today through 2 AM PST on Wednesday. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
385 WWUS76 KHNX 100814 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 114 AM PDT Wed Apr 10 2019 CAZ195>199-100915- /O.CAN.KHNX.HW.W.0007.000000T0000Z-190410T0900Z/ Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley- Kern County Desert- 114 AM PDT Wed Apr 10 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Hanford has cancelled the High Wind Warning. Winds have dropped below Warning criteria of gusts to 45 mph. Breezy conditions will continue through the night. $$ CAZ179>189-100915- /O.CAN.KHNX.WI.Y.0024.000000T0000Z-190410T0900Z/ West Side Hills-San Joaquin Confluence-Merced and Madera- Western San Joaquin Valley-Foggy Bottom-Fresno-Tulare County- Southern Kings County-Western Kern County-Eastern Kern County- Bakersfield- 114 AM PDT Wed Apr 10 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Hanford has cancelled the Wind Advisory. Winds have dropped below Advisory criteria of gusts to 35 mph. $$ JDB
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Apr 8, 3:31 PM PDT, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 8, 3:31 PM PDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 331 PM PDT Mon Apr 8 2019 .SYNOPSIS... A weakening low pressure system will bring cooler temperatures, increased winds and a chance of light precipitation to the area later tonight and Tuesday. Another system may bring some light precipitation to the area on Thursday and Friday. && .DISCUSSION... The next in a series of storms that have crossed the region is currently pushing through Northern California. Short range models have this storm progged to drop south overnight. Visible satellite along with precip-water imagery show the main band of the storm north of Interstate 80 where locations have received up to a third of an inch in the last 6 hours. Across Central California, clouds dominated the day with temperatures showing little change in the last 24 hours. Surface analysis has the cold front still off-shore and expected to push through overnight. Therefore, the area will remain in the warm sector today before cooling starts on Tuesday. While the signature of the current storm is a classic Atmospheric River (AR), moisture analysis has this storm in the realm of a weak and brief AR over Central California. With the storm progged to move through mainly overnight from very early until near mid- day on Tuesday. This trend will not favor Central California with a heavy precipitation event, but the associated cold front will give the area strong winds. Model upper-air and surface analysis show the bulk of the energy and associated cold front pushing through Central California near 12Z (5 AM PST) on Tuesday, respectively. Therefore, precipitation will start over the area ahead of the cold front with model and upper air observations showing decent moisture values. While not the strongest AR, moisture values are high enough to produce measurable precipitation across Central California. Again, while not a significant precipitation producer, orographic effects will enhance precipitation over the mountains with double or even triple to values. Because frontal and jet dynamics will reside over Central California during the midnight to 6 AM PST period, this will be the time of best precipitation before the storm exits during the day. Therefore, lingering showers and clouds over exist over Central California before conditions clear out in the late afternoon. Therefore, the precipitation window will exist for around 6 hours, at which time, winds will then become a factor over the region. During the morning hours, cold maritime air will push into California and producing a very tight temperature/pressure gradient from KSFO to KLAS. By 5 PM PST, models show the pressure gradient reaching levels up to 20mb. While strong winds have been observed with gradients of about 10mb, 20mb is more indicative of high winds over the favored locations around Kern County. Therefore, will issue a High Wind Warning for Kern County and a Wind Advisory for the hills to the West of the San Joaquin Valley (most west of Interstate -5). While the gradient will begin to relax after a few hours after sunset, the lag in the speeds will allow the Warnings and Advisories to remain in effect until well after midnight on Wednesday. Weak ridging toward the middle of the week will provide a brief dry period before yet another storm enters the region toward the end of the week. While the end of the week storm is looking more like an inside slider, the current trajectory still has it affecting Central California. Therefore, the precipitation over the region is not done as a continuation of showers will exist as we approach the middle of the month. The pattern continues as unsettled conditions is still be noticed going into the mid month period of next Monday. While model confidence is decreasing with next Monday's storm being a precipitation producer, will lean toward unsettled for the day Seven period. && .AVIATION... Scattered MVFR with local IFR in clouds over the mountain ridges. Otherwise, VFR conditions expected over the Central CA Interior over the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... High Wind Warning from noon Tuesday to 2 AM PDT Wednesday CAZ091-092-095-097>099. Wind Advisory from noon Tuesday to 2 AM PDT Wednesday CAZ089-091-092. && public/synopsis...Molina avn/fw...Bollenbacher weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 5:36 PM PDT | Wind Advisory | HNX | 32 hr | |
| Apr 9, 3:49 PM PDT | Special Weather Statement | HNX | Madera | 41 min |
| Apr 9, 4:06 PM PDT | Special Weather Statement | HNX | Madera | 9 min |
Nearby
High Wind Warnings in California, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.